Is it the warfarin or something else?

I am wondering whether or not the warfarin is the problem, I am only taking lansoprazole with it. 4 days after stopping fragmin injections and taking warfarin my stomach started bloating at night, extreme pains both sides as if I had kidney or gallbladder problems and lower back pain with aching joints. I saw a doctor who prescribed omeprazole and I was having panic attacks and sweats. I stopped taking them and my stomach problems continued and given the lansoprazole, I have an extremely painful and rounded stomach I can feel hard round things on my right under my ribs and my intestines are sore to touch upper and lower, nausea from morning till night. i have enlarged groin lymph nodes now sending pains down my leg. The dvt clinic said I should get my upper abdominal scan brought forward. Is this the warfarin or do I have other things wrong with me? Oh and my hair is falling out for fun so wearing it curly as I darent straighten it. Any advice would be great.

10 Replies

  • Forgot to say, I have been putting up with these symptoms for 5 weeks this week.

  • Hi Speacock

    Well not medically qualified in any way, but I would not put up with that for 5 weeks, could it be the warfarin? possibly but not terribly likely I understand, I mean we can never say never but there are quite a lot of people on warfarin and the proton inhibitors like omeprazole and lansoprazole, and I've not seen it reported before. But hair loss is a rare side effect of warfarin, so perhaps you are reacting to it.

    I would go back and see your GP urgently and perhaps ask to try one of the NOACs at least then you can remove warfarin as a possible culprit.

    Be well


  • Thank you for your reply, I'm due back at the docs tomorrow and hopefully he will take heed of my symptoms this time instead of giving me gastro pills, I have been going at least twice a week and with no outcome. He booked me for upper body scan but I read they don't find a lot of things and it's not till 2nd Oct.

  • Tell your GP that if you have to wait for investigation or treatment , you will have to go to A&E as the pain and discomfort are intolerable. His job is to provide the best possible care for you. What you are going through is not only painful but worrying and you don't need to wait weeks for treatment.

  • Thanks I feel like I have my own personal hot line to the doctors after years of never attending and I have never been to the hospital so many times. I have had a small breakthrough after seeing the gp and then getting a second opinion an hour later. They faxed the warfarin clinic and they are going to get the consultant to allow me to try Sumtrin as of next Monday. The doc also gae me dicycloverine he says I have IBS??? Never knew. The second doc did say he didn't know much about warfarin and didn't realise it could make hair fall out, the warfarin clinic said they see it all the time. Scan can't be brought forward, apparently and enlarged lymph nodes were not an issue. Will keep updating.

  • Read the patient info leaflet for lansoprazole. It describes everything you seem to be experiencing. Why has Gp ignored this possibility?

  • Thanks waterlily, my doc also told me to look at all the side effects of paracetomal, they list all these things to watch their backs and for every drug there is an extensive list of reactions. It's ridiculous why don't they scrutinise every drug and put the correct evidence of reaction. It could be anything, have now been prescribed dicycloverine which doesn't seem to have much info on the net and came with no paperwork in tablet box. Now I know why I have never been one for medication EVER!

  • Thanks for all the support. It has taken 6 weeks for my body to get used to warfarin, my stomach as of Saturday reduced inflammation by 80% after taking medication. Yesterday I didn't get the sinthrome due to heamatologist team not getting back to anticoagulant clinic. I was sooooo tired it was an effort to do the school pick up, today am feeling okish, I still have pain in my sides which I had at the start of my dvt. I have 5bweeks left and am so hoping I do not get another episode, I have stopped the birth control which they say was the main factor. I have some surgery s I need to have in the near future and am hoping this doesn't trigger more clots. My side effects can only have been the warfarin and I hope anyone else doesn't have to go through it. Thanks for reading.x

  • Hi all, I know its been a while but I was told I could stop my warfarin Tuesday and I am just giving an update to let you know that Tuesday night was the first night of not taking the warfarin and I had no swelling under my ribs like my organs were going to explode, and no pelvic pain or discomfort, yay. 2nd night of not taking warfarin no pain up my neck and in my jaw, no headache and not needing the loo several times through the night with pressure on my bladder, lymph node in groin is going down so less cramping in my non DVT leg. All I am having is the occasional pain in my hip and sides of my stomach which I think will take a little longer to stop as that has been through too many weeks of pain. I hoping my hair stop falling out soon as its very thin now and nothing can be done with it. It has definitely been the warfarin that has made me extremely ill, the coag clinic said if I ever get another clot I shouldn't be given warfarin. My fingers and toes are crossed!

You may also like...